Alert archive / Iowa / Flash Flood Warnings in 1999
Flash Flood Warning 19, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 21, 1999, 8:46 PM CDT for Chickasaw County, Floyd County, Iowa. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1999, 8:46 PM CDT (01:46 UTC)
- Expired
- Jul 22, 1999, 6:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
Counties Chickasaw County, IA, Floyd County, IA
The radar
The La Crosse radar (KARX), 139 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -314 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KLSE 220148
FFWLSE
IAC037-067-221100-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT WED JUL 21 1999
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CONTINUED A
* FLOOD WARNING FOR...
FLOYD COUNTY IN NORTHEASTERN IOWA
CHICKASAW COUNTY IN NORTHEASTERN IOWA
* UNTIL 600 AM CDT (THIS IS AN EXTENSION OF THE PREVIOUS WARNING
ISSUED FOR THE SAME AREA)
* AT 840 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT MANY ROADS
IN BOTH CHICKASAW AND FLOYD COUNTIES REMAINED UNDER WATER. FLOODING
WAS STILL WIDESPREAD ACROSS THE COUNTIES AND CONDITIONS ARE EXPECTED
TO REMAIN SERIOUS THROUGH THE OVERNIGHT HOURS.
* THE WATER MAY BEGIN TO RECEDE ALONG SOME OF THE SMALLER CREEKS AND
STREAMS BY MORNING SINCE MORE HEAVY RAINFALL IS NOT EXPECTED TONIGHT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...
OR THEJ ROAD MAY BE WASHED OUT.
&
KINGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 2:55 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 21, 2:55 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT WED JUL 21 1999 MAIN CONCERNS OF THE FORECAST ARE SLIGHT CHANCE OF PRECIPITATION AND TEMPERATURES. ALSO POSSIBILITY OF FOG OVERNIGHT. LATEST SURFACE ANALYSIS HAS A WEAK BOUNDARY THROUGH NORTHEAST IOWA AND INTO SOUTHWEST WISCONSIN. IN NORTHEAST IOWA CAPE VALUES HAVE RISEN TO BETWEEN 3000 AND 5000 J/KG...AND VALUES IN SOUTHEAST MINNESOTA AND SOUTHWESTERN WISCONSIN ARE 1500 J/KG AND HIGHER. WATER VAPOR IMAGERY SHOWS PLUME OF TROPICAL MOISTURE STILL MOVING ALONG THE IOWA/MINNESOTA BORDER...BUT HAS BEEN THINNING IN THE PAST FEW HOURS. A COUPLE OF SUBTLE RIPPLES CAN BE SEEN IN WATER VAPOR IMAGERY MOVING TO THE EAST ALONG THE MOISTURE PLUME. ETA/NGM BUILD A WEAK SURFACE PRESSURE RIDGE OVER THE UPPER MISSISSIPPI VALLEY OVERNIGHT. FORECAST SOUNDINGS FOR THURSDAY AFTERNOON INDICATE FAIRLY LARGE CAPES OF UP 4500 J/KG WITH VERY SMALL CIN VALUES. ETA 2 M DEWPOINT TEMPERATURES THURSDAY AFTERNOON FORECAST IN THE MIDDLE TO UPPER 70S. MOISTURE TRANSPORT VECTORS INDICATING GOOD MCS GENESIS AREA THURSDAY EVENING IN NORTHERN MINNESOTA. WITH WEAK BOUNDARY IN VICINITY AND MODERATE TO STRONG INSTABILITY WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR AFTERNOON AND EVENING PERIODS THROUGH THURSDAY NIGHT. EXPECT AN MCS TO DEVELOP IN NORTHERN MINNESOTA THURSDAY EVENING AND MAY TRACK SOUTHEAST INTO WISCONSIN COUNTIES BY EARLY FRIDAY MORNING. OVERNIGHT...LIGHT WINDS AND HIGH DEWPOINTS SHOULD COMBINE TO ALLOW AREAS OF FOG AND LOW CLOUDS TO DEVELOP LATE TONIGHT. EXPECT MORE SUN NEXT COUPLE OF DAYS AND COMBINED WITH HIGH DEWPOINTS WILL PRODUCE HEAT INDICIES OF UP TO 105 F DURING THE AFTERNOON. OVERNIGHT LOWS ARE EXPECTED TO FALL OFF INTO AT LEAST THE LOWER 70S SO WILL FALL BELOW CRITERIA FOR HEAT ADVISORY OVERNIGHT...BUT SHOULD REACH DAYTIME LEVELS. NELSON .LSE...NONE.
In the hours before
Local storm report, Jul 21, 3:09 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT WED JUL 21 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM NASHUA IA FLOODING
07/21/99 CHICKASAW WATER WAS 3 FEET UNDER THE
HIGHWAY 346 BRIDGE IN
NASHUA...JUST TO THE
EAST...WATER WAS HITTING
THE SIDE OF A RAILROAD
BRIDGE
0130 PM CHARLES CITY IA FLOODING
07/21/99 FLOYD SOUTHEAST PORTION OF
CHARLES CITY...3 TO 4
BLOCKS OF RESIDENTIAL AREA
FLOODED AND BUSINESSES
ALONG HIGHWAY 218 FLOODED
0245 PM CHARLES CITY IA FLOODING
07/21/99 FLOYD RECORD CREST OF 22.8 FEET
BETWEEN NOON AND 1:30 PM
CONSIDINELocal storm report, Jul 21, 3:09 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
309 PM CDT WED JUL 21 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM NASHUA IA FLOODING
07/21/99 CHICKASAW WATER WAS 3 FEET UNDER THE
HIGHWAY 346 BRIDGE IN
NASHUA...JUST TO THE
EAST...WATER WAS HITTING
THE SIDE OF A RAILROAD
BRIDGE
0130 PM CHARLES CITY IA FLOODING
07/21/99 FLOYD SOUTHEAST PORTION OF
CHARLES CITY...3 TO 4
BLOCKS OF RESIDENTIAL AREA
FLOODED AND BUSINESSES
ALONG HIGHWAY 218 FLOODED
0245 PM CHARLES CITY IA FLOODING
07/21/99 FLOYD RECORD CREST OF 22.8 FEET
BETWEEN NOON AND 1:30 PM
CONSIDINEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:20 AM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 9 hr |
Nearby
Flash Flood Warnings in Iowa, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.